MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z464H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During an unknown semi-open surgery, when the needle pierced the tissue during dermal suture and it was checking where it had emerged, it was confirmed that the tip of the needle had broken.Although there have been no problems with the patient currently, no broken pieces of the needle were found on the spot, and they were not found to remain inside the body even by an x-ray.It will be sent one product with a broken needle and one of the same standards as a reference product, for a total of two.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/30/2025.H6 component code: g07002 - no device problem.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: was there any additional tissue damage resulting from the search for the needle piece? unk.Is there any plan in place to remove the needle piece in the future? unk.If so, could you please provide the scheduled date for the removal? unk.In which tissue structure was the broken needle located? unk.What is the surgeon's opinion of the potential consequences for the patient? unk.What is the current status of the patient? unk.Could you kindly provide the lot number, please? unk.Could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.H3 investigational summary: the product was returned to ethicon for evaluation.One needle-suture piece was received for analysis.Product code z464h.Visual inspection of one opened sample, the swage and the attachment area were noted to be as expected.No needle breakage was observed on the body, tip, or swage area.The sample was tested by a resistance test to the needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One needle-suture piece was received for analysis.The product code is z464h.During visual inspection of the returned sample, it was observed that the needle was noted to be broken at the tip area.The other section of the needle was not returned for evaluation.This sample will be shipped to hsa for further analysis due to the needle breakage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached due to the sample needs additional evaluation by hsa.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h3 investigation summary: further evaluation was performed on the returned device.A failed suture needle was submitted for fractographic evaluation.The component was identified as product code z464h.The product received for analysis was z464h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The needle surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the needle was exposed to elevated temperature conditions.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records could not be reviewed as the batch/lot number is unknown.

Brand Name
PDSII VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22663313
Report Number2210968-2025-08787
Device Sequence Number15313438
Product Code NEW
UDI-Device Identifier10705031462519
UDI-Public10705031462519
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ464H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown